Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Has rash that looks like pimple. Treatment?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
Hi my 2yr 9month old son, has a rash with what looks like a pimple on his chin close to him mouth! The rash has been there for a few days but the pimple had come up yesterday? I have a photo of it just would like to know if I need to get something other than face cream! It looks like it is starting to spread!

Posted Sat, 1 Jun 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Welcome and thanks for posting your query to Healthcare Magic. My self Dr S K Kanodia and will try to provide you the best of information regarding your query.
As per your query and thoroughly seeing the picture it appears to be simple rash related to "contact allergy" due to many a factors such as repeated touching of the area, licking the area by tongue, contact with certain synthetic clothes, even toothpastes or by using some moist wipes for cleansing his face and dust particles also. This manifests as simple pinkish or reddish areas around the mouth (more commonly over lower lip and chin) and spreading slightly over cheeks. Generally it disappear without any notice but if continued, it forms some raised reddish areas perceived as a rash. Once the kid is touching the area continuously or otherwise also because of soft skin of kids, any of the area can get secondarily infected. This secondarily infected is the pimple like thing known as "pyoderma" on the corner of the mouth. For the remedy of the problem:
1. Do XXXXXXX warm saline compression (1 glass of water with pinch of salt in it) 3-4 times a day.
2. Just check for all the offending factors (or related factors) enumerated above and remove them. Let your child wear simple cotton clothes.
3. Do not pinch or pop up the pyoderma as can get worse.
You can apply a mild steroid with antibiotic cream (such fluticasone with mupirocin) in a thin layer 2 times a day under medical advice. Is your child feeling any irritation or itching over the area. If he is not able to answer then you can observe whether he is touching or licking it. Just check it out and make sure that your son is not touching his face by his hands repeatedly or licking his tongue over the affected area. If he is doing so then can give antihistamines under medical advice.
Hope I have answered your query. If you have any further questions regarding the problem of the sweet kid, I will be happy to help . "Wish your family good health"
Dr Sanjay K Kanodia
(MD- Dermatology & STD)
Above answer was peer-reviewed by
Follow-up: Has rash that looks like pimple. Treatment? 28 minutes later
Thank you so much for you quick replay, that's fantastic! He is irritated by it, he will wipe it and lick it, I will go to the Chemist tomorrow and see if I can get an antihistamine to help him out! I will also try the compressions and see if that will help! Thanks again!

This is a fantastic web page it was so helpful so glad I found it! Will I need to have a prescription to get the antihistamine? Are you able to do scripts? (Just out of curiosity)

Thanks again
Answered by Dr. Sanjay Kumar Kanodia 21 minutes later
Welcome again to the forum.
I am really pleased to read your reply. Your supporting words are the source of continuous energy for us to serve better.
You can give syrup “loratadine” (one of the best for kids) under medical advice. I beg your pardon for the scripts because of limitations and we are majorly concerned towards preventive care. Finally I would like to advice you for the best possible care regarding “no touching” of the area by the kid (by hands or tongue) as similar rash can appear in future also. So explain the lovely and intelligent kid (of intelligent mother) with patience that by touching or licking he can get more problems. I think by doing so, you can get 75% relief within 24 hours (as is the most important factor to be taken care of). The pyoderma will take around 5-7 days to subside. If you use the antibiotic and steroid cream then do not apply it later than 5-7 days. Hope I have answered your query. If you have any further questions, I will be happy to help or if you do not have any clarifications, you can close the discussion and rate the answer. "With best wishes of good health"
Dr Sanjay Kumar Kanodia
(MD- Dermatology & STD)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor